Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 21, 2011, 6:37 PM CDT for 5 counties in Illinois. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 21, 2011, 7:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties DeKalb County, IL, Grundy County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 62 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -164 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:15 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 21, 5:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 515 PM CDT TUE JUN 21 2011 .MESOSCALE DISCUSSION... 515 PM CDT... CLOSELY WATCHING MINI-SUPERCELL OVER BOONE COUNTY. ROTATION ON RADAR THUS FAR HAS BEEN MAINLY CONFINED TO MID LEVELS...HOWEVER ENVIRONMENTAL CONDITIONS NOT UNFAVORABLE FOR TIGHTENING OF THE MESOCYCLONE AND EVEN A TORNADO. CORE OF THE UPDRAFT FAIRLY LOW SO HAIL THREAT AT THIS POINT IS STILL LOW SO NOT PLANNING AN AVR AT THIS TIME. VERY LOW LCL HEIGHTS AND MODERATE LOW LEVEL SHEAR DOES RAISE SOME CONCERN FOR STORM TO BECOME TORNADIC BEFORE CROSSING INTO WISCONSIN AND WILL CONTINUE TO CLOSELY MONITOR FOR ANY SIGNS OF INTENSIFICATION. IZZI 404 PM CDT... CLUSTER OF ELEVATED THUNDERSTORMS THAT MOVED ACROSS NORTHERN ILLINOIS EARLIER FINALLY DID BECOME ROOTED IN THE BOUNDARY LAYER AND BECAME SEVERE...BUT WAITING UNTIL CROSSING THE CHEDDAR CURTAIN INTO WISCONSIN. CIRRUS CANOPY DOES BLANKET MUCH OF THE CWA...BUT DESPITE THE CIRRUS CAN SEE WHAT APPEARS TO BE SFC BASED CUMULUS DEVELOPING OVER ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE CWA. IN ADDITION...WATER VAPOR IMAGERY SHOWS THAT THE SHORTWAVE TROUGH OVER MISSOURI THAT WE'VE BEEN EYEING ALL DAY IS MOVING INTO WESTERN ILLINOIS. ACARS SOUNDINGS OUT OF KSTL AT 1800 UTC AND ABOUT AN HOUR AND A HALF LATER SHOW EVIDENCE OF SOME SYNOPTIC SCALE ASCENT WITH COOLING/MOISTENING IN THE 900-800MB LAYER. CONTINUED LOW LEVEL MOIST ADVECTION COMBINED WITH SOME ADDED SYNOPTIC SCALE ASCENT SHOULD BE ENOUGH TO ALLOW ATMOSPHERE TO RECOVER FROM THE EARLY AFTERNOON ELEVATED STORMS WITH MLCAPES POSSIBLY NEARING 2000 J/KG AGAIN BEFORE THE AFTERNOON IS OUT OVER OUR WESTERN CWA. SURFACE ANALYSIS SHOWS INTENSIFYING SURFACE MOISTURE CONVERGENCE OVER WESTERN ILLINOIS CORRESPONDING TO EASTWARD MOVING WEAK COLD FRONT. HAVE SEEN A RECENT UPTICK IN CONVECTIVE DEVELOPMENT IN THIS REGION FROM NORTH OF STL TO NEAR GBG. ITS UNCLEAR WHETHER ATMOSPHERE WILL DESTABILIZE SUFFICIENTLY FOR THESE STORMS TO BECOME SEVERE...BUT AT THIS POINT THEY APPEAR TO BE THE PRIME POTENTIAL CANDIDATES FOR MOST OF THE CWA. SHOULD DEEP AND SUSTAINED CONVECTION FORM HERE DEEP LAYER SHEAR REMAINS SUPPORTIVE OF ORGANIZED AND POSSIBLY EVEN SUPERCELLULAR STORMS WITH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...WITH FAIRLY IMPRESSIVE DEEP LAYER SHEAR. ELSEWHERE...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST CWA AND WITH VERY STRONG INSTABILITY IN THIS AREA SOME SEVERE POTENTIAL COULD EXISTS DESPITE THE SOMEWHAT LESSER INSTABILITY. FINALLY...BOW ECHO EAST OF STL COULD THREATEN OUR EXTREME SE CWA IN A FEW HOURS IF IT MAINTAINS ITSELF. SEVERE POTENTIAL IS NOT TREMENDOUS...BUT CERTAINLY DOES EXIST AND WILL REQUIRE CLOSE MONITORING. IZZI .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * CONVECTIVE TIMING/COVERAGE THIS AFTERNOON/EVENING. * GUSTY SOUTH WINDS. * POTENTIAL FOR MVFR CIGS OVERNIGHT INTO WEDNESDAY MORNING. BMD //DISCUSSION...UPDATED 18Z... UPDATE 20Z...LOOKING LIKE THERE WILL BE A LULL IN THE ACTION AFTER THIS FIRST BATCH OF SHRA/TSRA HAS MOVED OUT OF THE TERMINALS AREA. REMOVED THE TEMPO GROUPS FOR TS UNTIL TIMING BECOMES MORE OBVIOUS. PREVIOUS DISCUSSION SOUTHERLY FLOW OF MOIST UNSTABLE AIR CONTINUING THIS AFTERNOON. APPROACHING UPPER LEVEL WAVE WILL PROVIDE LIFT. TSRA DEVELOPING OVER WESTERN IL WILL SPREAD INTO THE TERMINAL AREAS BY 19Z-20Z. THEN TSRA CONTINUING INTO THE EVENING HOURS. WITH AMPLE LOW LEVEL MOISTURE IN PLACE THERE IS POTENTIAL FOR MVFR CIGS DEVELOPING IN THE OVERNIGHT HOURS AND PERSISTING INTO WEDNESDAY MORNING. PAW //ORD AND MDW CONFIDENCE...UPDATED 22Z... * LOW TO MEDIUM CONFIDENCE TIMING/COVERAGE TSRA. * MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST. * MEDIUM CONFIDENCE IN MVFR CIGS OVERNIGHT/WEDNESDAY MORNING. BMD //OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z... * WEDNESDAY NIGHT...CHC SHRA...MVFR CIGS POSSIBLE. * THURSDAY...MVFR CIGS. CHANCE OF SHRA. * FRIDAY...VFR. * SATURDAY...VFR. * SUNDAY...VFR. CHANCE TS...MVFR CIGS POSSIBLE. * MONDAY...VFR. CHANCE TS...MVFR CIGS POSSIBLE. SHEA && .MARINE... 159 PM CDT LOW PRESSURE ACROSS IOWA WILL CONTINUE TO BE THE PRIMARY WEATHER MAKER FOR THE NEXT SEVERAL DAYS AS IT SLOWLY LIFTS EAST NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND ACROSS THE WESTERN GREAT LAKES BY LATE THIS WEEK. A WARM FRONT ...ASSOCIATED WITH THIS LOW...WILL SLOWLY LIFT NORTHWARD ACROSS LAKE MICHIGAN DURING THIS PERIOD. WINDS WILL REMAIN SOUTH TO SOUTHWESTERLY TO THE SOUTH OF THE WARM FRONT AND EASTERLY TO THE NORTH. EASTERLY WINDS ACROSS THE FAR NORTHERN SECTION OF THE LAKE WILL CONTINUE AROUND 25 KT TONIGHT. HOWEVER...AS THE LOW APPROACHES AND MOVES OVERHEAD LATE WEDNESDAY AND THURSDAY THE WINDS WILL BECOME LIGHT AND VARIABLE ACROSS THE NORTH. WINDS WILL ALSO BE INCREASING OUT OF THE SOUTHWEST ACROSS THE FAR SOUTHERN SECTION OF LAKE MICHIGAN ON WEDNESDAY IN RESPONSE TO THE APPROACHING SURFACE LOW. THE OFFSHORE COMPONENT TO THE WINDS WILL LIKELY PRESENT THE ILLINOIS AND INDIANA NEAR-SHORE WATERS WITH THE HIGHEST WINDS. THESE WINDS COULD BE NEAR SMALL CRAFT CRITERIA. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. THEREFORE...A FEW PERIODS OF STORMS WILL LIKELY AFFECT MUCH OF LAKE MICHIGAN THROUGH WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS WEEKEND. THIS WILL BRING A PERIOD OF LIGHT AND VARIABLE WINDS INTO EARLY NEXT WEEK. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 21, 4:20 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 420 PM CDT TUE JUN 21 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 420 PM CDT TUE JUN 21 2011 /520 PM EDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...A FEW OF THE STRONGER STORMS MAY PRODUCE: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AS WELL AS NORTHWEST INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS NORTHWEST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. DISCUSSION: ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL AND NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA LATE THIS AFTERNOON AND EARLY THIS EVENING...AND WILL BE MOVING NORTH-NORTHEAST ACROSS THE OUTLOOK AREA. THUNDERSTORMS IN SOUTHWEST ILLINOIS LATE THIS AFTERNOON WILL MOVE INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. STORMS HAVE BEEN...AND WILL CONTINUE TO MOVE AT A RATHER QUICK SPEED SO WHILE BRIEF HEAVY DOWNPOURS MAY OCCUR ONLY LOCALIZED FLOODING OF POOR DRAINAGE AND LOW-LYING AREA ARE EXPECTED THIS EVENING. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-222130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. SOME STORMS MAY BE STRONG THIS WEEKEND...WITH A FEW CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS OF 35 TO 50 KT. THERE WILL BE AREAS OF FOG AND REDUCED VISIBILITY ON NORTHERN AND CENTRAL PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ON THE NORTHERN AND CENTRAL SECTIONS OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE LAKE MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 21, 2:34 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
234 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST ESE HARVARD 42.42N 88.61W
06/21/2011 M51 MPH MCHENRY IL MESONET
&&
IZZISpecial weather statement, Jun 21, 5:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 558 PM CDT TUE JUN 21 2011 ILZ010-212315- LEE IL- 558 PM CDT TUE JUN 21 2011 ...SPECIAL WEATHER STATEMENT... AT 554 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALTON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...WALTON AND AMBOY AROUND 615 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4184 8952 4183 8920 4158 8930 4158 8956 IZZI
Local storm report, Jun 21, 6:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FUNNEL CLOUD 4 NNW KINGSTON 42.15N 88.79W
06/21/2011 BOONE IL TRAINED SPOTTER
&&
ACSLocal storm report, Jun 21, 6:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM TORNADO 2 SE BONFIELD 41.13N 88.03W
06/20/2011 KANKAKEE IL LAW ENFORCEMENT
TORNADO TOUCHED DOWN NEAR 8344N ROUTE 17 IN THE SOUTHEAST
PORTION OF BONFIELD. IT THEN TRACKED NORTHEAST AT 45
MPH...DISSIPATING/LIFTING NEAR 5732N 2000N...3 MILES DUE
EAST OF INCORPORATED BONFIELD...APPROXIMATELY 3 MINUTES
AFTER TOUCHING DOWN. THE TORNADO WAS RATED A HIGH END
EF-1...WITH MAXIMUM WIND SPEEDS OF 105-110 MPH. ITS PATH
LENGTH WAS 2.45 MILES AND A MAXIMUM PATH WIDTH OF ABOUT
100 YARDS.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:58 PM CDT | Special Weather Statement | LOT | Lee | 17 min |
| Jun 21, 6:44 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Livingston | 31 min |
| Jun 21, 6:47 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Livingston | 28 min |
| Jun 21, 6:52 PM CDT | Special Weather Statement | LOT | Ogle | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.